Hi I read the post about tamoxifen and hair loss. I’ve been on it almost 4 years and over time my hair has become dry, brittle, and thin. It seems to be noticeable only to me. My fingernails are also cracked and flaky. (I’ve read about many many other women having this problem on tamoxifen). Some women seem to have improvement when they go off tamoxifen and/or switch over to one of the newer hormonal therapies like Arimidex or Femara. But in your opinion, is this side effect just an exacerbation of a genetic condition (no females in my family have thinned hair) or potentially the result of some undiscovered effect of the drug, like impaired thyroid function? (I’ve heard that tamoxifen may heighten the body’s level of retinoic acid?) Thanks for any help.
You seem to be well aware. Many drugs, such as Tamoxifen, can cause hair loss or even change hair/skin conditions. Judging from your limited history (and without the benefit of seeing you in person), it is difficult to judge the exact nature of your hair loss/ condition. You should be evaluated by a qualified dermatogist or internist/family doctor for a full medical work up.